Jump to content
Important Survey - Please Participate ×

W/D question


[No...]

Recommended Posts

So I'm nearing the 3rd week of my first controlled dry cut taper and felt initial W/D symptoms after the 3rd day then felt more leveled the last 2 weeks. Was going to go down another 10% next week then Bam- tonight I get hit with shakes and heart palpitations out of nowhere. Because I drank in the evenings in the past and took clonazepam at night for sleep disorder,, the W/D symptoms always hit me the same time I used to drink. Is the cycle described above normal? I am wondering if the lower doses take weeks to hit as W/D symptoms. Very new to this...
Link to comment
Share on other sites

Hi Noles.  I was on Valium.  Your experience is not unusual.  I think most buddies would agree at three weeks you may have perhaps developed a "tolerance" to the new dose. 

 

Please try not to drink alcohol.  Your body is really in a traumatized state and alcohol will just make it worse.  I did the same thing too and it either put me to sleep (short time, maybe 20 mins tops), kept me revved up into the early morning, or made me feel absolutely AWFUL the next day.  In my late taper and early withdrawal when I also took a sleeping pill (Ambien), I felt very bad the next morning.

 

Just remember that it's probably best to take your cuts very slow and hold as long as you feel the need while dealing with the w/d symptoms.  It's best to be aware that almost no one goes unscathed in the withdrawal process of any benzo.  We truly can't work around the w/d symptoms but we can work through them with as little discomfort as possible.

Link to comment
Share on other sites

Thank You Jeanermouse

 

I haven't had a drink in months. I do not plan on drinking any alchohol during this taper or for a while after (if ever again). I absolutely see the dangers of mixing as I did it for years and why I'm likely in this position to begin with. I really feel these are W/D symptoms but of course im not 100% sure. This is my first actual taper after jumping back on at .375 after naïvely quitting c/t several months us ago. I stabilized at .375 after 7/8 weeks then felt I was ready to taper. I felt crappy 3 days after (around the half life) then a little better then got hit last night with the shakes and muscle cramping/dizziness/ benzo belly/ increased heart rate. I take clonodine for BP twice daily (with other side effects I'm not happy about) and it does help calm me down some.

 

I was just surprised by the length after the taper drop that I began to feel it. Am I missing something?

 

Link to comment
Share on other sites

for the last couple of cuts I have had 2 days of symptoms then 10 days with pretty much no symptoms the another 2 with symptoms so yes I would say your situation is normal, when I first started cutting it was reversed where I would have like 5 good days then  5 bad then 4 good, I have never had a whole 14 days in a row either good or bad, its infuriating. :tickedoff:
Link to comment
Share on other sites

Thank You 2trusting!

 

I know nothing with this healing is linear but I was surprised at that patter. Out of curiosity, did you wait until you felt better to taper again? I thought I was feeling good to taper again this week before these symptoms hit me- while I don't want to push too far too fast I also want to be able to function in life. The only time my symptoms were REALLY bad was when I went cold turkey without knowing the repercussions  :D

Link to comment
Share on other sites

My sxs at least with the Valium were like this in the beginning. Extremely frustrating but sometimes it's sort of like a one off thing. If you find it's only a brief episode maybe if you'll feel better about a cut I'd do it. But not if it continues. Then I'd wait a bit. But a bit of food for thought. I'm often feeling pretty ok but when I know I'm due to cut I sometimes magically get sxs out of nowhere. So I sometimes think it's the fear of the cut. I've often just forged ahead if I suspect it's fear and sometimes it's for the best but other times not so. It is infuriating but so much is trial and error. I think with your sxs though I'd maybe wait a bit if they continue. Might just need a couple of extra days. So hard to tell. B
Link to comment
Share on other sites

NolesAlum, I'm afraid you kinda have to learn as you go along. all I can say is don't be fooled into making a lot of big cuts quickly as it will eventually catch up to you.

As regards being stable, I am not sure I have ever felt really good during this taper but I know the difference between feeling a bit crappy and feeling totaly sick.

One of my rules is that I will not make a cut (I dose 2 x per day and cut in the morning) if I have had a bad nights sleep as for me that is a recipe for disaster.

I have made cuts when I felt a little worse than normal and it has made me feel better, also for me if I hold longer than 3 weeks I seem not to get any better and slip into a bad spell that I can only get out of by cutting.

FYI I try for 14 days between cuts, never been faster but have gone to 15 to 20 dependent on how I feel.

I started off on .5mg of klonopin and did quite well at a rate of .05mg cuts every 14 days or so until around .2mg I then had a really bad few dark days and dropped my cut rate to .0195mg

My taper will be around 8 1/2 to 9 months when finished and that seems the norm, some go much slower but not many go much faster.

Link to comment
Share on other sites

Thank you- seems like I just have to motor on- I have never felt bed written or anything like that and I read so much worse on here. I just keep reminding myself that this time next year I will be a completely different person!
Link to comment
Share on other sites

Thank you- seems like I just have to motor on- I have never felt bed written or anything like that and I read so much worse on here. I just keep reminding myself that this time next year I will be a completely different person!

 

You are correct that some people have it a lot worse, it makes me feel really sad for them when I read that they are bed bound or have real fears of going out from home, some have fears of showering? its not easy to do but I try to stay away from that type of thread as it scares the crap out of me.

Now that I am getting to the end I also try to stay away from threads about horror stories after jumping and look for success stories and good news.

Link to comment
Share on other sites

So I was going to taper tonight and then the night time anxiety starts to the point where it started to become panic attacks. I am frustrated with the time that passes before I feel the different effects. Needless to say I am postponing my taper. Is it normal to have anxiety and potential panic attacks 3 weeks after dropping 10%? I am trying to remain encouraged but it just seems that little amount over that length of time shouldn't be impacting me the way it does. I also take clonodine (for BP) which helps calm me down during these periods.
Link to comment
Share on other sites

[75...]

So I'm nearing the 3rd week of my first controlled dry cut taper and felt initial W/D symptoms after the 3rd day then felt more leveled the last 2 weeks. Was going to go down another 10% next week then Bam- tonight I get hit with shakes and heart palpitations out of nowhere. Because I drank in the evenings in the past and took clonazepam at night for sleep disorder,, the W/D symptoms always hit me the same time I used to drink. Is the cycle described above normal? I am wondering if the lower doses take weeks to hit as W/D symptoms. Very new to this...

 

Read Ashton Manual, you can find it on the web. . It is a very nice manual for us who taper  benzo.. My w/d used to start at day 3-4 peak day 8 and another rebound week 2. Now it hits me at day 5-8 and then fade away. I don't know if it is that my body finally had adjust after way to many relapse. I hope so. Good luck with your taper. And take it slow.

Link to comment
Share on other sites

NolesAlum, please don't let this stuff fool you into thinking that a constant pattern will emerge, I did and started to plan around what I thought would happen and was disappointed when things changed.

I went through a pretty good thanksgiving period only to be hit this last 10 days.

 

Keep on trucking though.

Link to comment
Share on other sites

Thank you!

 

I wound up tapering 5% more and it's hitting me a little today. It's sad to say I'm getting used to the symptoms of feeling on a roller coaster I can't control. I'm just riding the waves knowing I am making progress. Started playing soothing music at night to help ease the tension ifnindo wake up. Keep on trucking is right  ::)

Link to comment
Share on other sites

×
×
  • Create New...